iCliniq logo

Ask a Doctor Online Now

HomeAnswersUrologyblood lossI still have blood in my urine post-antibiotics. Why?

What could be the reason for blood in urine even after taking antibiotics for an infection?

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Medically reviewed by

iCliniq medical review team

Published At December 27, 2022
Reviewed AtDecember 1, 2023

Patient's Query

Hello doctor,

I have had an intense burning sensation when urinating, and a test was done, and the result showed the presence of a few bacteria. The doctor advised me to take antibiotics, and the test was repeated after a few days, and the result was normal. But after five to six days, I noticed blood in my urine. The culture was repeated two days ago, but the result was normal. The bleeding is still there. If the infection is cleared, can the bleeding be lingering irritation to the bladder or urethra? How long can that last? Kindly help.

Answered by Dr. Madhav Tiwari

Hi,

Welcome to icliniq.com.

I read your query and understand your concern. From your culture report, I can see that it has grown Enterococcus which is sensitive to a few drugs like Macrobid (clarithromycin) is not one of them. I would suggest you take tablet Nitrofurantoin 100 mg twice a day for seven days, it should clear out your infection, tablet Cranpac (Cranberry extract) twice daily for one month, tablet Econorm (Saccharomyces Boulardii) twice daily for one month, and tablet Urispaz (flavoxate hydrochloride) twice daily for five days. This will take care of the intense burning sensation that you are experiencing. Please answer the following questions regarding the blood in urine: Is the entire urine mixed with blood, or is it only at the beginning or the end? Do you have any pain in your loins or in your lower abdomen during peeing? Do you have a fever? Do you have complaints of vaginal discharge? Did your doctor order an ultrasound scan of the kidney and bladder? Are you diabetic?

Kindly revert for more queries.

Thank you.

Patient's Query

Hello doctor,

Thank you for your reply.

The Macrobid was nitrofurantoin - the doctor said it was sensitive to the bacteria. I have not had intense burning pain for many days; only the urine has red or pink blood at the beginning or end. There is no pain while urinating or fever, or any discharge. I am not diabetic. If the infection is not gone, more antibiotics might be needed, but if it is gone can, the urethra be irritated and inflamed. Could that cause the intermittent bleeding when I pee or wipe, and can that last a while even after antibiotics are done? Kindly help.

Answered by Dr. Madhav Tiwari

Hi,

Welcome back to icliniq.com.

It is unlikely for you to have blood in your urine if the infection is settled. Did your doctor do a physical examination of your urethra and vaginal area? Please use only Cranpac D and Econorm if you do not have any burning. It will help clear your urine. I would also suggest you get an ultrasound to ensure we are not missing something.

I hope this helps.

Thank you.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Madhav Tiwari
Dr. Madhav Tiwari

General Surgery

Community Banner Mobile
By subscribing, I agree to iCliniq's Terms & Privacy Policy.

Read answers about:

burning sensationblood loss

Ask your health query to a doctor online

Urology

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy